Alert archive / Nebraska / High Wind Warnings in 2019
High Wind Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Oct 21, 2019, 8:49 AM CDT for 5 counties in Nebraska. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 8:49 AM CDT (13:49 UTC)
- Expired
- Oct 21, 2019, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 9:43 AM CDT | NON-TSTM WND GST 61 | 1 Nne Cozad, NE | |
| Oct 21, 10:04 AM CDT | NON-TSTM WND GST 55 | 2 Nnw Gothenburg, NE | |
| Oct 21, 1:24 PM CDT | NON-TSTM WND GST 53 | 2 Nne Kearney, NE | KNEKEARN63. |
| Oct 21, 1:56 PM CDT | NON-TSTM WND GST 50 | 2 Ene Kearney, NE | |
| Oct 21, 3:20 PM CDT | NON-TSTM WND GST 56 | 1 Nw Ord, NE | AWOS STATION KODX ORD AIRPORT. |
| Oct 21, 4:09 PM CDT | NON-TSTM WND GST 58 | 1 Nw Ord, NE | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NW ORD. ASOS STATION KODX ORD AIRPORT. |
| Oct 21, 4:09 PM CDT | NON-TSTM WND GST 59 | 1 Nw Ord, NE | ASOS STATION KODX ORD AIRPORT. |
| Oct 21, 4:15 PM CDT | NON-TSTM WND GST 50 | 6 Nne Sherman Reservoir, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS73 KGID 211349 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 849 AM CDT Mon Oct 21 2019 NEZ039-040-046-060-061-220000- /O.NEW.KGID.HW.W.0005.191021T1349Z-191022T0000Z/ Valley-Greeley-Sherman-Dawson-Buffalo- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 849 AM CDT Mon Oct 21 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph. * WHERE...Valley, Greeley, Sherman, Dawson and Buffalo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
488 WWUS73 KGID 220011 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 711 PM CDT Mon Oct 21 2019 NEZ039-040-046-060-061-220115- /O.EXP.KGID.HW.W.0005.000000T0000Z-191022T0000Z/ Valley-Greeley-Sherman-Dawson-Buffalo- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 711 PM CDT Mon Oct 21 2019 ...HIGH WIND WARNING HAS EXPIRED... The wind speeds have decreased this evening and are below warning criteria. Breezy winds will continue through the remainder of the evening and into the overnight hours. $$ Billings Wright
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Oct 21, 6:53 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 21, 6:53 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Hastings NE 653 AM CDT Mon Oct 21 2019 .SHORT TERM...(Today and tonight) Issued at 326 AM CDT Mon Oct 21 2019 We are pretty much right on track from previous forecasts as latest satellite and radar seem to match up with what was expected. 850 mb wind speeds of 55 to 60 kts could try to mix down enough toward Lexington and Ord to give us some wind gusts flirting with high wind criterion of 58 kt wind gusts, but this is not quite enough of a signal for me to issue a high wind warning. Wind speeds should begin waning toward afternoon as the closed low to the north pulls away. Light qpf is a possibility in the wrap around on the backside of the low. Some CAMs like the HRRR and RAP seem to paint some light qpf over central and northern areas for much of the day, and with cold air advection, this is not out of the question at all. Highs will be stunted by fairly thick low to mid level sky cover for most of the day, along with cold air advection, thus I bumped highs down a bit. Highs may struggle to even hit 50 for the tri- cities and farther north/west. .LONG TERM...(Tuesday through Sunday) Issued at 326 AM CDT Mon Oct 21 2019 Surface gradient still enough to give us a breezy day for Tuesday, but temperatures will moderate noticeably from Monday. The long term looks rather dry, with the only shot at any precipitation will be meager at best for Wednesday night into Thursday morning, and probably only confined to our south as the best support from a passing wave will be there. Model solutions do diverge toward the end of the long term forecast, so not the most confident with temperatures. Still forecasting a cool Thursday with highs in the mid 40s to mid 50s, with a decent rebound into Saturday, with highs in the 60s/lower 70s, before a cold front cooling things down for Sunday and beyond. This much has been fairly consistent so far in the forecast. Upstream ridge evolution over the eastern Pacific will have a big hand in our weather toward the end of the long term and beyond, so stay tuned. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Tuesday) Issued at 649 AM CDT Mon Oct 21 2019 Strong wind gusts today along with MVFR stratus. As the closed low to the north pulls farther east, winds should relax a bit. However, LLWS becomes an issue this evening as surface winds decrease and decoupling starts to occur. Some light shower and sprinkle activity is possible, but dry ambient conditions will keep us from getting much more. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...Heinlein
Hazardous weather outlook, Oct 21, 4:53 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 453 AM CDT Mon Oct 21 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 221200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 453 AM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Today, strong northwest wind speeds of 25 to 35 mph and gusts of at least 40 to 45 mph will be common across the entire outlook area. Even higher wind gusts of 50 to 55 mph will be possible northwest of a line from Elwood to Greeley from the morning through the early afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
Nearby
High Wind Warnings in Nebraska, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.